Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 20, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 27, 2025, 4:07 PM CDT for Crawford County, Illinois. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2025, 4:07 PM CDT (21:07 UTC)
- Expired
- Jul 27, 2025, 6:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 4:08 PM CDT | RAIN 1.75 | Flat Rock, IL | Fire Chief reported to emergency management a rainfall total of 1.75 inches this afternoon. |
| Jul 27, 4:10 PM CDT | FLOOD | 3 Nnw Flat Rock, IL | Emergency management report Route 1, 3 miles north of Flat Rock was closed due to standing water covering the entire road. |
| Jul 27, 4:10 PM CDT | RAIN 2.29 | 2 Se New Hebron, IL | Spotter reported 2.29 inches of rainfall this afternoon to emergency management. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 604 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679
WGUS53 KILX 272107
FFWILX
ILC033-272330-
/O.NEW.KILX.FF.W.0020.250727T2107Z-250727T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
407 PM CDT Sun Jul 27 2025
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southeastern Crawford County in east central Illinois...
* Until 630 PM CDT.
* At 406 PM CDT, emergency management reported roads starting to
flood from thunderstorms producing heavy rain across the warned
area. Between 1.5 and 2.5 inches of rain have fallen. The expected
rainfall rate is 1 to 2 inches in 1 hour. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Palestine, Flat Rock, Duncanville and New Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3896 8775 3902 8757 3900 8758 3899 8756
3899 8758 3897 8753 3896 8751 3894 8752
3892 8752 3892 8753 3891 8753 3890 8752
3890 8753 3889 8754 3888 8754 3888 8755
3886 8755 3885 8754 3885 8774
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Copple1 follow-up statement
914
WGUS73 KILX 272328
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
628 PM CDT Sun Jul 27 2025
ILC033-272338-
/O.EXP.KILX.FF.W.0020.000000T0000Z-250727T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford IL-
628 PM CDT Sun Jul 27 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM CDT THIS EVENING FOR
SOUTHEASTERN CRAWFORD COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3896 8775 3902 8757 3900 8758 3899 8756
3899 8758 3897 8753 3896 8751 3894 8752
3892 8752 3892 8753 3891 8753 3890 8752
3890 8753 3889 8754 3888 8754 3888 8755
3886 8755 3885 8754 3885 8774
$$
CoppleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:52 PM CDT, 2 hours 15 minutes earlier. Its key messages:
- A Heat Advisory is in effect for all of central and southeast Illinois Monday afternoon and early evening. Dangerous heat and humidity will likely continue Tuesday for the whole area, and Wednesday in southeast IL.
- A significant pattern change will allow a strong cold front to pass through the region on Wednesday, bringing a risk of strong storms and heavy rain.
- Cooler and much less humid air will follow for the end of the week and next weekend.
Area forecast discussion, Jul 27, 1:52 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 152 PM CDT Sun Jul 27 2025 .KEY MESSAGES... - A Heat Advisory is in effect for all of central and southeast Illinois Monday afternoon and early evening. Dangerous heat and humidity will likely continue Tuesday for the whole area, and Wednesday in southeast IL. - A significant pattern change will allow a strong cold front to pass through the region on Wednesday, bringing a risk of strong storms and heavy rain. - Cooler and much less humid air will follow for the end of the week and next weekend. && .DISCUSSION... Issued at 152 PM CDT Sun Jul 27 2025 18z surface map indicated a weak stationary boundary just to our north, oriented WNW-ESE near the I-80 corridor. This has been the focus for scattered storms, with largely failed attempts at convection south of this boundary into our far northern CWA over the past 1-2 hours. RAP/NAM non- supercell tornado parameter of 1-2 across the northern CWA show the possibility of funnels through late afternoon. Otherwise for the remainder of the area rich low- mid level moisture (75-80F dew points and 2" PWATs) and uncapped profiles support isolated convection (20% PoPs) with the highest coverage south of I-70 into early this evening before diminishing. Not looking for a severe threat but copious moisture will lead to heavy downpours and frequent lightning in the locations that see storms. A stratocu deck has kept temps from surging over much of the area with 105+ heat indices suppressed south of I-70 through 1 pm. However, recent visible satellite trends show larger holes opening up, thus much of the area is still expected to see 100-105 heat indices late this afternoon. Convective allowing models show an MCS developing over the upper Midwest this evening, dropping southeast into eastern IA/northwest IL late tonight in a weakening mode. Some models show this completely decaying before reaching our northwest CWA, while a few show some showers/storms primarily northwest of a Canton to Bloomington line late tonight and early Monday morning. Kept low chance PoPs (20-30%) to account for this. Regardless of precip coverage, convective debris clouds will likely slow diurnal warming over the northern half of the CWA through Monday morning. However, time/height progs show clearing likely during the afternoon which should once again push the entire area into Heat Advisory criteria, heat indices peaking near 110F. Short range models suggest a repeat performance Mon night/Tue morning with another upper Midwest MCS dropping southeast in a weakening fashion. Thus will carry low PoPs across the north, and after debris clouds dissipate expecting another dangerously hot/humid afternoon with widespread heat indices near 110F. Potentially active weather Wednesday, as a northern stream shortwave pushes a "real" cold front into the area. Shear and thermodynamic profiles would suggest a low end severe risk, mainly damaging wind gusts. CSU-MLP shows a 15% severe risk for all of central/SE IL. With the high PWAT airmass still in place locally heavy rain also a risk. Depending on frontal timing, our southeast counties may be in line for one more day of heat headlines. Medium range guidance show a wide envelope in frontal location Thu, so some PoPs are still shown by the NBM over the southern half of the CWA. But the trend will be for drying and cooler/less humid conditions advecting on northeast low level flow, courtesy of a large Canadian ridge building into the Great Lakes. This is forecast to continue into next weekend, resulting in NBM forecast highs in the upper 70s/lower 80s, and lows dipping into the 50s and lower 60s. 25 && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1151 AM CDT Sun Jul 27 2025 BKN MVFR ceilings affecting KPIA-KBMI-KCMI at midday should rise above 3k feet soon. This will leave a BKN stratocu deck at VFR levels in place for most of the area this afternoon, scattering out by early evening. Winds to be light from the southwest through the forecast. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for ILZ027-029-031- 036>038-040>057-061>063-066>068-071>073. Heat Advisory from noon to 8 PM CDT Monday for ILZ027>031- 036>038-040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Jul 27, 2:15 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 215 PM CDT Sun Jul 27 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-281915- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 215 PM CDT Sun Jul 27 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Heat indices of 100 to 105 degrees are expected through early this evening. Isolated thunderstorms are expected into this evening, posing a risk for locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Dangerously hot conditions persist through midweek with afternoon heat indices peaking between 100 and 115 degrees. The most oppressive heat will be on Monday and Tuesday. Isolated to scattered thunderstorms will be seen daily most of the week, with the highest chances being Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. MJA
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:36 PM CDT | Areal Flood Advisory | ILX | Champaign | 3 hr |
| Jul 26, 9:44 PM CDT | Special Weather Statement | ILX | Sangamon | 31 min |
| Jul 27, 1:40 PM CDT | Heat Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 30 hr |
| Jul 27, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 32 min |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.